User Reviews for Norvasc
The following information is NOT intended to endorse drugs or recommend therapy. While these reviews might be helpful, they are not a substitute for the expertise, skill, knowledge and judgement of healthcare practitioners in patient care.
Learn more about Norvasc.
Reviews for Norvasc to treat High Blood Pressure
"I am a mid-fifty male post open heart (4 mths ago) and stents (3 weeks ago).I have been on Norvasc 5 mg for about 10 days now as the predecessor drug's side effect were horrible. It has been very effective at lowering my BP (117/75) the side effects are still concerning. Dizzy, tired, maybe some depression & anxiety, slight problem with deep breathing and week muscles. Although I can function normally the day-to-day functions are an effort so I push through. The mornings (when I take Norvasc) are not as good as the afternoon when I feel better. I believe the side effects are getting better but am unsure. What I want is to be normal again and active. They say it takes a few week for the body to adjust. I'll give it its due course."
Cabage43 (taken for less than 1 month) August 11, 2015
|10 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Novask like all meds have side affects works great on me..lowered my stubborn pressure from 238/110 down to 140/90 in 4weeks. Its very effective. I found that taking 5mg in the am and 5mg at night are more effective with less side effects No results on lopressor after a year on that stuff. .bad side effects."
christinex August 5, 2015
|27 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Doesn't work to lower blood pressure. I started this medicine 8 months ago and it hasn't done anything. My dr added Benzepril on top of this and my blood pressure is still the same. Switching to a beta blocker next time I go to his office. Gave it 2 stars because although it doesn't work, I haven't experienced other adverse effects which is a plus!"
bigjerm74 (taken for 6 months to 1 year) July 25, 2015
|7 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I hate Norvasc! It made my blood pressure worse. I was always borderline with my blood pressure. It didn't help that I work nights and my diet isn't the greatest. My doctor wanted to me try this medication for a month to see if my blood pressure would lower. Within a week my blood pressure which usually hovers at 140/80 with a pulse of 80 shot to a ridiculous 200/98 with a pulse of 98. My blood pressure will always spike around the evening. My anxiety worsened and I got headaches. This medication does not work for me and I am not going to be tricked into staying on it longer."
coldnose July 25, 2015
|19 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Norvasc caused extreme leg and ankle edema and did not improve hypertension much. After 6 weeks of use I was put on lisinopril and within 2 days had no more leg swelling and blood pressure lowered greatly. So far so good on new medication."
Mcna (taken for 1 to 6 months) February 22, 2015
|77 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I've only been on Norvasc for a week and so far the only side effect is difficulty falling asleep and waking up periodically through the night. I know its the Norvasc since I work a very early shift and am generally exhausted by the time its ready for bed. If it continues I'll look into switching medications. However the first blood pressure medication I was on has a worse side effect. Uncontrollable coughing. I had to stop taking it after about a month."
PTBadman December 26, 2014
|82 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I'm 32 years old and at first Amlodopine made me feel depressed, dizzy and anxious. Now I am used to this medication. I have so much energy. Before this medication I was on the verge of a heart attack and stroke. My blood pressure is 110/70."
TMichelle (taken for 2 to 5 years) December 28, 2013
|158 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Keeps my blood pressure down. I have been taking it for 5 months, I now have muscle cramps, and have a problem sleeping. I am going to try a new medicine, I can't take the severe cramping in my body."
Sanricka December 10, 2013
|134 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"With the DASH diet and exercise my BP was still high and the doctor increased my daily 5mg of Norvasc to 10mg. It helps decrease my usual 170/104 to approx 150/70 but only for a few hours. I am fatigued, headaches and super cold feet and hands constantly. I also have muscle cramps. I feel as if I had a heart attack a few days ago but my doctor says its gastritis. The side effects are worse than hypertension itself! Maybe I need a new medicine and/or a new physician. Good health to you!"
11Gs February 28, 2013
|194 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I am 27 years old and I had blood pressure of 150/100, around the high range for a few days at the very least but within 2 hours of taking Norvasc 5g my BP dropped to around 128/86. I have just taken this once in my life."
Sky24 (taken for less than 1 month) February 11, 2013
|103 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Started on Norvasc about 1 wk ago and my bld pressure has gone from 180-200/100 to 120 /75, my heart rate has increased which is ok because I was on Bystolic for a short time and my heart rate dropped into the 40's. "
Anonymous October 16, 2012
|105 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Within a few days of starting this medicine, I became very aware of my heart beat and my heart seemed to be racing. I attended a pre-operative assessment where I was given a routine ECG and this confirmed that I had become tachycardic while taking amlodipine. My pulse was racing at over 100 BPM and my blood pressure actually went UP while I was taking this medicine. I had to discontinue use to stop the adverse effects."
JHBARCLAY (taken for less than 1 month) May 27, 2012
|170 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Norvasc has lowered my blood pressure from 160/102 to about 110/80 on 10 mg. The side effects are debilitating for me. I have horrible chest pains and unable to do much without exhaustion. I have lost so much weight due to lack of appetite. Dr. does not want to take me off because I have difficulty finding anything that lowers my blood pressure. I am also on Atenolol."
Kikzy March 16, 2012
|102 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Norvasc worked fantastic for about a year then I started experiencing muscle twitching and cramps that got worse and worse. I have been trying to switch to another medicine and haven't had much luck. I pray I can find a medicine as good as Norvasc. I can tell you that numerous blood tests have been run and while this medicine MAY cause cramps, my blood sugar, cholesterol, liver panel, metabolic panel, CBC, creatinine, etc. are all perfect! I have a lot of faith to the fact that this medicine will not harm you other than possibly muscle cramps or fluid retention. I experienced no fluid retention BUT I exercise."
Anonymous March 1, 2012
|127 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I have been taking this medicine now for 6 weeks and am experiencing tremendous flushing with it. So far it hasn't helped my blood pressure go down much. Doctor says give it a little while longer. One day I almost passed out, got light headed and felt like I was in another dimension! Doctor says he can't say for sure it was a side effect of this medicine. I will keep trying it for awhile longer."
Anonymous December 2, 2011
|83 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I have been on Narvasc 5mg for about 4 months. It doesn't control my blood pressure for the 24 hours and my pulse constantly stays elevated. I have swelling in my feet and ankles and I'm tired all the time. I get flushing sensations and ringing in my ears sometimes. Also feel dizzy at times and have dry mouth. All these medications are horrible. We have no choice but to suffer if we take them or not take them. "
patsygirl November 29, 2011
|150 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I have been taking Amlodipine (Norvasc) for about 2 months. Norvasc (Amlodipine Besylate 5 mg) did lower my blood pressure from 150's over 80's to 120's over 60's. That's great. Problem is with side effects every day. Intestinal cramps, diarrhea, gas. Begins about 5 hours after I take the pill. Stomach (intestines ?) roll constantly for about 3 hours. I am going to try splitting the pills in half and see if lower dosage stops the side effects. If not, I guess I'll go back to the doctor and try something else for blood pressure. It seems like all of these blood pressure pills have side effects of one kind or another."
Dann k November 8, 2011
|155 users found this comment helpful. Did you? Yes No||Report as inappropriate|
Learn more about High Blood Pressure
Micromedex® Care Notes:
- Chronic Hypertension
- Chronic Hypertension, Ambulatory Care
- Hypertension, Ambulatory Care
- Hypertensive Crisis
Symptoms and treatment for: